reaction to a brown inhaler

I've only very recently been diagnosed (within the last 2 months) and have been put on a brown inhaler last week. When I have used it a couple of times, I've had almost an immediate attack (very short of breath/coughing) - don't know if this is just a co-incidence or have other suffers had any similar experience?

My chest also feels pretty tight, but again, I'm not sure if this is just the condition. Hope you guys can offer some advice


4 Replies

  • hi Dazmanc

    Hi and welcome,

    I Would give your doc a call today ant try see him or speak on the phone.

    Inhaylers can give out side efects but we can not give out medical info only share out own stories etc.

    there is also a asthma nurse on here and number at the top of the page to help you also.

    Hope all goes well for you.

    My brown inhayler makes me cough but would just make sure with you GP first love Glynis xxx

  • Perhaps ask for a spacer device? Then you aren't breathing the medicine directly from the inhaler. without a spacer the medicine hits the back of your throat, it can trigger coughing.

    Please speak to your GP and or asthma nurse!


  • Hi Glynis - thanks for the advice - I didn't want to bother my doc if it was just a co-incidence but will contact him now - thanks again x

  • The common side effects of brown inhaler are oral thrush, a mouth infection, hoarse voice and a sore throat. These side effects can be avoided by making sure that the medicine is going straight in the lungs and is not in contact with the throat or mouth for too long. It should also not get absorbed in the rest of the body. Other possible side effects of brown inhaler are development of cataracts and slightly reduced growth in children.

You may also like...